Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Mar 23, 2000, 1:00 AM CST for Kent County, King County, Stonewall County, Texas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2000, 1:00 AM CST (07:00 UTC)
- Expired
- Mar 23, 2000, 4:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 129 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 230659 FFWLUB TXC263-269-433-231000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 100 AM CST THU MAR 23 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... KING COUNTY KENT COUNTY STONEWALL COUNTY * UNTIL 400 AM * AT 100 AM CST WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM GUTHRIE TO CLAIREMONT...SOUTHWEST INTO THE PERMIAN BASIN. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH AND WERE MOVING REPEATEDLY ACROSS THE SAME LOCATIONS RESULTING IN LOCALLY HEAVY RAINFALL. RADAR ESTIMATES INDICATE THAT 2-4 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF KING...KENT AND STONEWALL COUNTIES DURING THE PAST 24 HOURS AND ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN RAPID RUNOFF AND FLOODING. UPWARDS OF TWO MORE INCHES OF RAIN CAN BE EXPECTED ACROSS THE WARNED AREA THROUGH 400 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAYO IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. LAT...LON 3382 10001 3298 10001 3296 10103 3338 10104 3338 10051 3382 10051
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 8:20 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 22, 8:20 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 820 PM CST WED MAR 22 2000 LINEAR MESOSCALE CONVECTIVE SYSTEM (MCS) HAS DEVELOPED ACROSS THE EASTERN ZONES. SEVERAL SEVERE THUNDERSTORMS ARE EMBEDDED IN THE LINE OF DEEP CONVECTION ALONG THE LEADING EDGE OF THE MCS. DEEP CONVECTION CONTINUES TO PROPAGATE EAST INTO ENVIRONMENT CHARACTERIZED BY INFLOW OF HIGH LOW-LEVEL THETAE AND STRONG VERTICAL WIND SHEAR. MAIN SEVERE WEATHER THREAT THUS LOOKS TO BE EAST OF OUR AREA AT THIS TIME. IN ITS WAKE, PERSISTENT LIGHT TO MODERATE RAIN WAS NOTED, GENERALLY EAST OF I-27. FLASH FLOOD WATCH STILL OK, ALTHOUGH AT THIS POINT THE WESTERN PART OF THE WATCH IS TO COVER POTENTIAL FOR LATE NIGHT ACTIVITY. MEANWHILE, UPPER LOW LOOKS TO HAVE REFORMED A LITTLE EAST INTO SOUTHWEST NEW MEXICO. THIS IS IN LINE WITH EARLIER PROGS, AS WELL AS 18Z MESOETA AND LATEST RUC WHICH BEGINS TO PULL SYSTEM NORTHEAST OVERNIGHT. RUC MOVES STRONG SURFACE LOW TO THE NORTH, LEADING TO STRONG BOUNDARY LAYER WARM ADVECTION, ESSENTIALLY REORIENTING THE LOW LEVEL BAROCLINIC ZONE FROM NORTHEAST-SOUTHWEST, TO NORTH-SOUTH ALONG OUR WESTERN ZONES. DESPITE THE CURRENT LULL IN ACTIVITY WEST OF THE MCS, SOME REDEVELOPMENT IS POSSIBLE OVERNIGHT (MAYBE SEVERE AS STEEP LAPSE MOVES EAST) ACROSS WESTERN HALF OF THE AREA AS THE UPPER SYSTEM MOVES NORTHEAST. HOWEVER, THE EXISTING MCS MAKES CONFIDENCE IN PROGGED EVOLUTION OF SURFACE FEATURES UNCERTAIN AT BEST. WILL LOWER POPS A LITTLE ACROSS WESTERN ZONES, OTHERWISE NO LARGE SCALE CHANGES EXPECTED FOR NOW. .LBB...FLASH FLOOD WATCH TONIGHT ZONES 23>26-29>32-35>38-41>44
In the hours before
Special weather statement, Mar 22, 7:54 PM CST, 5 hours 6 minutes before
TXZ030>032-036>038-041>044-230215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 754 PM CST WED MAR 22 2000 TORNADO WATCH NUMBER 109 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF WEST TEXAS... FLOYD CROSBY GARZA LYNN TORNADO WATCH NUMBER 109 REMAINS IN EFFECT UNTIL 900 PM FOR THE LOW ROLLING PLAINS INCLUDING THE FOLLOWING COUNTIES... MOTLEY COTTLE DICKENS KING KENT STONEWALL
Special weather statement, Mar 22, 8:29 PM CST, 4 hours 31 minutes before
TXZ031-032-037-038-043-044-230245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 829 PM CST WED MAR 22 2000 TORNADO WATCH NUMBER 109 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF WEST TEXAS... MOTLEY DICKENS KENT TORNADO WATCH NUMBER 109 REMAINS IN EFFECT UNTIL 900 PM FOR EASTERN PORTIONS OF THE LOW ROLLING PLAINS INCLUDING THE FOLLOWING COUNTIES... COTTLE KING STONEWALL
Local storm report, Mar 22, 9:50 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
950 PM CST WED MAR 22 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 3 N DENVER CITY TX WIND DAMAGE
03/21/00 YOAKUM POWER POLES BROKEN
1145 PM 4 NW DENVER CITY TX WIND DAMAGE
03/21/00 YOAKUM POWER POLES BROKEN
300 AM 1 E UNION TX .75 INCH HAIL
03/22/00 TERRY
307 PM 5 SW LEVELLAND TX .75 INCH HAIL
03/22/00 HOCKLEY
355 PM 4 SW JUSTICEBURG TX .88 INCH HAIL
03/22/00 GARZA
423 PM 15 E POST TX 1.50 INCH HAIL
03/22/00 GARZA
510 PM 2 S WOLFFORTH TX 1.75 INCH HAIL
03/22/00 LUBBOCK
518 PM LUBBOCK TX 1.00 INCH HAIL
03/22/00 LUBBOCK
535 PM SPUR TX .88 INCH HAIL
03/22/00 DICKENS
550 PM 6 N TOKIO TX .88 INCH HAIL
03/22/00 TERRY
645 PM 3 WSW JAYTON TX 1.75 INCH HAIL
03/22/00 KENT
703 PM JAYTON TX .88 INCH HAIL
03/22/00 KENT z
735 PM 9 S GUTHRIE TX .75 INCH HAIL
03/22/00 KING
825 PM 11 E GUTHRIE TX .75 INCH HAIL
03/22/00 KINGThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:21 PM CST | Severe Thunderstorm Warning | LUB | Cottle, Motley | 39 min |
| Mar 22, 6:29 PM CST | Tornado Warning | LUB | Kent | 31 min |
| Mar 22, 6:48 PM CST | Tornado Warning | LUB | Stonewall | 27 min |
| Mar 22, 6:59 PM CST | Severe Thunderstorm Warning | LUB | Kent | 31 min |
| Mar 22, 7:29 PM CST | Tornado Warning | LUB | King | 46 min |
| Mar 22, 8:24 PM CST | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
| Mar 23, 1:20 AM CST | Severe Thunderstorm Warning | LUB | Yoakum | 40 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.